Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 198, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 1, 2020, 12:45 PM EDT for 5 counties in Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2020, 12:45 PM EDT (16:45 UTC)
- Expired
- Jul 1, 2020, 1:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bibb County, GA, Crawford County, GA, Houston County, GA, Peach County, GA, Twiggs County, GA
The radar
The Robins AFB radar (KJGX), 26 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 492 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
394
WUUS52 KFFC 011645
SVRFFC
GAC021-079-153-225-289-011715-
/O.NEW.KFFC.SV.W.0198.200701T1645Z-200701T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
1245 PM EDT Wed Jul 1 2020
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Bibb County in central Georgia...
Twiggs County in central Georgia...
Northeastern Peach County in central Georgia...
Northeastern Houston County in central Georgia...
Eastern Crawford County in central Georgia...
* Until 115 PM EDT.
* At 1245 PM EDT, a severe thunderstorm was located near Jack Brown
Estates, or 8 miles east of Roberta, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Macon, Jeffersonville, Warner Robins, Centerville, Byron, Robins
Air Force Base, Marion, Tarversville, District Path, Powerville,
Skipperton, Jack Brown Estates, Bullard, Rutland, Fitzpatrick,
Ripley, Lakewood, Huber, Dry Branch and Lizella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3260 8396 3281 8395 3285 8353 3284 8352
3285 8350 3286 8344 3269 8329 3252 8346
TIME...MOT...LOC 1645Z 266DEG 33KT 3270 8386
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
533
WWUS52 KFFC 011703
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
103 PM EDT Wed Jul 1 2020
GAC079-011713-
/O.CAN.KFFC.SV.W.0198.000000T0000Z-200701T1715Z/
Crawford GA-
103 PM EDT Wed Jul 1 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CRAWFORD COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3257 8377 3270 8371 3282 8382 3285 8353
3284 8352 3285 8350 3286 8344 3269 8329
3252 8346
TIME...MOT...LOC 1703Z 266DEG 33KT 3271 8366
$$
GAC021-153-225-289-011715-
/O.CON.KFFC.SV.W.0198.000000T0000Z-200701T1715Z/
Bibb GA-Twiggs GA-Peach GA-Houston GA-
103 PM EDT Wed Jul 1 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT
FOR CENTRAL BIBB...TWIGGS...NORTHEASTERN PEACH AND NORTHEASTERN
HOUSTON COUNTIES...
At 103 PM EDT, a severe thunderstorm was located over Middle Georgia
Regional Airport, or 8 miles south of Macon, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Macon, Jeffersonville, Warner Robins, Centerville, Byron, Robins Air
Force Base, Marion, Tarversville, Bullard, Rutland, Fitzpatrick,
Ripley, Lakewood, Huber, District Path, Dry Branch, Myricks Mill,
Skipperton, Elberta and Franklinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3257 8377 3270 8371 3282 8382 3285 8353
3284 8352 3285 8350 3286 8344 3269 8329
3252 8346
TIME...MOT...LOC 1703Z 266DEG 33KT 3271 8366
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 11:04 AM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 1, 11:04 AM EDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1104 AM EDT Wed Jul 1 2020 .UPDATE... Just a quick update to re-orient the PoPs/Wx, T/Td, Sky grids, etc. to match to morning trends evolving across the region. Weather today will be in one way or another dominated by the large convective complex that settled into Alabama overnight. Outflow driven convection moving into west central Georgia this morning. With instability at a relative minimum due to cooler morning temperatures and ample mid/high-level clouds, storms have remained relatively weak as they approach the state line. Enough potential for some gusty winds to maintain a very marginal threat for a few isolated strong to severe storms in west central Georgia. 20 && .PREV DISCUSSION... /Issued 734 AM EDT Wed Jul 1 2020/ PREV DISCUSSION... /Issued 413 AM EDT Wed Jul 1 2020/ SHORT TERM /Today through Thursday/... Mostly clear skies across the state this morning with a weakening thunderstorm complex over Northern AL. This area of showers and thunderstorms is moving east and may clip some of the NW GA counties before daybreak, but they should diminish to just showers if anything at all. We are still in moist Westerly flow and it will continue through the short term. This, combined with increasing i instabilities, we will see another round of diurnally driven showers and thunderstorms this afternoon and evening, and again Thursday. The biggest threats for any strong to severe storms continues to be being gusty winds, lightning, and hail. PWs in the short term will continue in the 1.6 to 2.0in range, so any storms that move over an area will drop a decent amount of precip. There continues to be very little shear in this atmosphere so not looking for much in the way of a tornado threat. Temps look to stay near seasonal norms with highs Today and Thursday mainly in the 80s to mid 90s. Lows tonight will be mainly in the upper 60s to lower 70s. 01 LONG TERM /Thursday Night through Tuesday/... Unsettled weather is expected into the Holiday weekend, with the potential to extend well into early next week. An upper level cut off low will continue across the Florida panhandle for Thursday into the weekend. The low should exit off of the northeast Florida coast by late Saturday/early Sunday and move up the east coast. Models are progging another mid level low pressure system to develop along the Gulf coast/Florida panhandle by early next week. At the surface, a stationary boundary will remain situated across southern portions of the GA through the weekend. Several little waves of low pressure will move along the boundary, with the strongest expected late in the weekend. Each of these waves, with support from the upper low, will enhance shower/thunderstorm development through much of the long term period. Pops remain in the high end chance/low end likely range during the daytime for most of the period. Not confident that activity will be completely diurnal in nature with such a moist/tropical airmass in place, so will keep pops into the overnight period. Models are progging another mid level cut off low along the Gulf coast. This low pressure system will continue the unsettled weather pattern into early next week. NListemaa AVIATION... 12Z Update... VFR conditions this morning with increasing clouds and some periods of MVFR conditions this afternoon and evening. Expecting showers and thunderstorms this afternoon and evening as moisture continues to increase across the region. Winds will remain out of the W to NW. Wind speeds will stay 10kt or less except in and around convective activity where you will see some gust 20-30kt. //ATL Confidence...12Z Update... Confidence high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 90 70 90 71 / 60 40 50 30 Atlanta 84 70 86 71 / 70 50 60 30 Blairsville 80 65 82 66 / 60 30 50 30 Cartersville 85 68 88 69 / 70 50 50 20 Columbus 88 72 88 72 / 80 50 70 40 Gainesville 85 69 86 71 / 60 50 50 30 Macon 90 71 90 71 / 70 50 60 30 Rome 85 69 87 69 / 60 50 50 20 Peachtree City 85 69 86 70 / 70 50 60 30 Vidalia 95 73 90 74 / 50 50 70 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....NListemaa AVIATION...20
Hazardous weather outlook, Jul 1, 12:24 PM EDT, 21 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1224 PM EDT Wed Jul 1 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021630- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1224 PM EDT Wed Jul 1 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms are expected today, especially across central Georgia. A few strong storms are possible with the main hazards being gusty winds, locally heavy rainfall, and frequent lightning strikes, mainly during the afternoon and evening hours. An isolated severe thunderstorm cannot be ruled out, especially in central Georgia, with damaging wind gusts being the primary severe weather hazard. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered to numerous showers and thunderstorms will be possible each afternoon and evening. Gusty winds, frequent lightning, and heavy rain will be possible with any storms that do develop. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jul 1, 11:20 AM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1120 AM EDT WED JUL 01 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 3 E RICHLAND 32.10N 84.61W
06/30/2020 WEBSTER GA EMERGENCY MNGR
BRANCHES WERE TORN OFF OF A PECAN TREE ON THE 300 BLOCK
OF PONDERS MILL ROAD.
&&
EVENT NUMBER FFC2000857
KMMLocal storm report, Jul 1, 11:32 AM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1132 AM EDT WED JUL 01 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 1 NNW PRESTON 32.08N 84.54W
06/30/2020 WEBSTER GA EMERGENCY MNGR
TREE DOWNED ONTO THE ROAD ON THE 500 BLOCK OF WILSON
POND ROAD.
&&
EVENT NUMBER FFC2000858
KMMSpecial weather statement, Jul 1, 11:54 AM EDT, 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1154 AM EDT Wed Jul 1 2020
GAZ067>071-079>082-091-093-011645-
Macon GA-Lamar GA-Monroe GA-Taylor GA-Bibb GA-Marion GA-Upson GA-
Crawford GA-Meriwether GA-Talbot GA-Pike GA-
1154 AM EDT Wed Jul 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MACON...LAMAR...
WESTERN MONROE...TAYLOR...WESTERN BIBB...NORTHERN MARION...UPSON...
CRAWFORD...SOUTHEASTERN MERIWETHER...TALBOT AND PIKE COUNTIES UNTIL
1245 PM EDT...
At 1153 AM EDT...a line of thunderstorms extended from Woodbury to
Talbotton and Oakland, moving east at 45 mph.
HAZARD...Winds up to 40 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include
Thomaston, Barnesville, Forsyth, Butler, Zebulon, Roberta, Talbotton,
Reynolds, Woodbury, Milner, Woodland, Molena, Yatesville, Meansville,
Junction City, Culloden, Geneva, Aldora, Sunset Village and Lincoln
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3249 8466 3249 8464 3253 8464 3253 8466
3283 8457 3307 8464 3320 8400 3291 8387
3270 8385 3256 8395 3253 8400 3251 8402
3250 8400 3241 8407 3241 8436 3243 8436
3243 8438 3241 8439 3240 8466
TIME...MOT...LOC 1553Z 262DEG 38KT 3301 8456 3281 8446 3276 8444 3264
8447 3247 8460
WIND...40MPHLocal storm report, Jul 1, 12:07 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1207 PM EDT WED JUL 01 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL SWEET AUBURN 33.76N 84.38W
06/30/2020 E1.00 INCH FULTON GA SOCIAL MEDIA
PUBLIC ESTIMATES ONE INCH HAIL IN DOWNTOWN ATLANTA AT
ANDREW YOUNG INTERNATIONAL BLVD NW AND FREEDOM PARKWAY.
&&
EVENT NUMBER FFC2000859
KMMSpecial weather statement, Jul 1, 12:39 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1239 PM EDT Wed Jul 1 2020
GAZ081>083-094-095-011715-
Peach GA-Bibb GA-Houston GA-Crawford GA-Twiggs GA-
1239 PM EDT Wed Jul 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEACH...BIBB...
NORTHEASTERN HOUSTON...CRAWFORD AND WESTERN TWIGGS COUNTIES UNTIL 115
PM EDT...
At 1239 PM EDT...a strong thunderstorm was near Knoxville, or near
Roberta...moving east at 40 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Macon, Roberta, Warner Robins, Centerville, Byron, Payne, Robins Air
Force Base, Payne City, Lake Tobesofkee, Powerville, Skipperton,
Horns, Jack Brown Estates, Rutland, Musella, Lakewood, Huber, Cross
Keys, Knoxville and Lizella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3260 8406 3283 8404 3286 8358 3270 8346
3254 8358
TIME...MOT...LOC 1639Z 266DEG 33KT 3271 8394
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 11:54 AM EDT | Special Weather Statement | FFC | Crawford, Lamar, Monroe, Pike, Talbot, Taylor and 1 more | 51 min |
| Jul 1, 12:39 PM EDT | Special Weather Statement | FFC | Bibb, Crawford | 36 min |
| Jul 1, 1:10 PM EDT | Special Weather Statement | FFC | Bibb | 35 min |
| Jul 1, 1:14 PM EDT | Special Weather Statement | FFC | Twiggs | 31 min |
| Jul 1, 2:26 PM EDT | Special Weather Statement | FFC | Johnson | 49 min |
| Jul 1, 2:38 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson, Johnson, Washington | 67 min |
| Jul 1, 3:13 PM EDT | Special Weather Statement | FFC | Emanuel | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.